SEARCH WITHIN CONTENT
VOLUME 18 , ISSUE 3 ( March, 2014 ) > List of Articles
Ashish Garg, Vinod Kumar Singh, Soutik Panda, Saurabh Mehra
Keywords : Digoxin toxicity, hemoperfusion, propranolol
Citation Information : Garg A, Singh VK, Panda S, Mehra S. Severe suicidal digoxin and propranolol toxicity with insulin overdose. Indian J Crit Care Med 2014; 18 (3):173-175.
License: CC BY-ND 3.0
Published Online: 01-03-2014
Copyright Statement: Copyright © 2014; Jaypee Brothers Medical Publishers (P) Ltd.
We present a case of a 32-year-old male doctor, with type I diabetes mellitus on daily insulin therapy, who allegedly consumed large doses of digoxin and propranolol along with simultaneous administration of large dose of insulin with suicidal intent. Initial investigations revealed serum digoxin levels of 7.5 ng/ml, serum insulin 500 μIU/ml, and serum C-peptide 0.43 ng/ml. He was managed with charcoal-based hemoperfusion for digoxin overdose along with injection glucagon for propranolol overdose. His blood sugar levels were maintained with continuous infusion of 20% dextrose till the patient was allowed to take oral diet. Significant clinical improvement was noticed with this therapy which was evident by progressively declining serum digoxin levels, normalization of pulse rate, and adequate blood glucose levels. Finally, with a good hemodynamic profile and a serum digoxin level well within normal limits, he was discharged following consultation with a psychiatrist.
© Jaypee Brothers Medical Publishers (P) LTD.